Tennessee, 2003Heavy Snow in Tennessee, February 6, 2003
February 6, 2003 · NWS MEG · 20 events in 20 counties and zones
Heavy snow fell across much of West Tennessee. Most of the region received between 3 and 5 inches of snow with some isolated location reporting as much as 6 inches of snow.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy snow fell across much of West Tennessee. Most of the region received between 3 and 5 inches of snow with some isolated location reporting as much as 6 inches of snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 5, 11:15 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 5, 11:15 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 PM CST WED FEB 5 2003
WINTER EVENT NOW IN PROGRESS. OVERRUNNING PCPN MOVED INTO THE
WESTERN CWA THIS EVENING. PCPN HAS BEEN MOSTLY IN THE FORM OF SNOW
NORTH OF MEMPHIS AND RAIN TO THE SOUTH. EXPECT SNOW/RAIN TO MOVE
FARTHER EAST OVERNIGHT. BELIEVE SNOW WILL ACCUMULATE TNGT/TMR IN N
THIRD OF AREA. TOTAL ACCUMULATIONS TO BE UP TO 3 INCHES BY THURSDAY
EVENING.
.MEG...SNOW ADVISORY FOR NORTHERN THIRD OF THE FA OVERNIGHT AND
THURSDAY.
RENCH
Hazardous weather outlook, Feb 5, 10:26 PM CST, 2 hours 34 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-061000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1026 PM CST WED FEB 5 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...TONIGHT
SNOW IS LIKELY ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND
AND THE NORTHERN HALF OF WEST TENNESSEE TONIGHT. ACCUMULATIONS OF UP
TO AN INCH ARE POSSIBLE THROUGH DAYBREAK.
.DAYS TWO THROUGH SEVEN...
A SNOW ADVISORY IS IN EFFECT ACROSS NORTHEAST ARKANSAS...THE
MISSOURI BOOTHEEL...AND THE NORTHERN HALF OF WEST TENNESSEE THURSDAY
WITH POSSIBLE ACCUMULATIONS OF 1 TO 2 INCHES ON THURSDAY. THIS WOULD
PRODUCE A STORM TOTAL OF 1 TO 3 INCHES. ELSEWHERE RAIN WILL BE THE
PREDOMINATE PRECIPITATION...POSSIBLY MIXED WITH SNOW THURSDAY
MORNING. LITTLE IF ANY SNOW ACCUMULATION WILL OCCUR IN THESE AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
VALLE
Heavy Snow, Carroll
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Carroll forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.973, -88.450 (the zone’s center; the record gives no point)
Heavy Snow, Chester
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Chester forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.422, -88.613 (the zone’s center; the record gives no point)
Heavy Snow, Crockett
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Crockett forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.814, -89.139 (the zone’s center; the record gives no point)
Heavy Snow, Decatur
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Decatur forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.603, -88.109 (the zone’s center; the record gives no point)
Heavy Snow, Dyer
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Dyer forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.059, -89.414 (the zone’s center; the record gives no point)
Heavy Snow, Fayette
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Fayette forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.197, -89.414 (the zone’s center; the record gives no point)
Heavy Snow, Gibson
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Gibson forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.997, -88.933 (the zone’s center; the record gives no point)
Heavy Snow, Hardeman
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Hardeman forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.207, -88.993 (the zone’s center; the record gives no point)
Heavy Snow, Hardin
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Hardin forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.199, -88.184 (the zone’s center; the record gives no point)
Heavy Snow, Haywood
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Haywood forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.583, -89.284 (the zone’s center; the record gives no point)
Heavy Snow, Henderson
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Henderson forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.654, -88.388 (the zone’s center; the record gives no point)
Heavy Snow, Henry
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Henry forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.332, -88.301 (the zone’s center; the record gives no point)
Heavy Snow, Lake
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Lake forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.335, -89.493 (the zone’s center; the record gives no point)
Heavy Snow, Lauderdale
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Lauderdale forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.761, -89.631 (the zone’s center; the record gives no point)
Heavy Snow, Madison
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Madison forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.608, -88.838 (the zone’s center; the record gives no point)
Heavy Snow, McNairy
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- McNairy forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.175, -88.564 (the zone’s center; the record gives no point)
Heavy Snow, Obion
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Obion forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.358, -89.149 (the zone’s center; the record gives no point)
Heavy Snow, Shelby
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Shelby forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.184, -89.896 (the zone’s center; the record gives no point)
Heavy Snow, Tipton
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Tipton forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.497, -89.759 (the zone’s center; the record gives no point)
Heavy Snow, Weakley
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Weakley forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.298, -88.718 (the zone’s center; the record gives no point)
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Louisiana, February 6, 2003$75,000 · 75 kt wind · 1 event
- Winter Storm and Winter Weather in Virginia, February 6 to 7, 200323 events
- Heavy Snow and Winter Weather in New Jersey, February 6 to 7, 200321 events
- Heavy Snow in Virginia, February 6 to 7, 200318 events
- Winter Weather in Georgia, February 6, 200314 events
- Winter Storm and Winter Weather in Maryland, February 6 to 7, 200314 events
- Winter Storm in Virginia, February 6 to 7, 200313 events
- Heavy Snow in North Carolina, February 6 to 7, 200313 events
- Heavy Snow in Missouri, February 6, 200311 events
- Heavy Snow in Kentucky, February 6, 200311 events
- Heavy Snow in Oklahoma, February 6, 200311 events
- Heavy Snow in Pennsylvania, February 6 to 7, 200310 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5345523, 5345524, 5345525, 5345526, 5345527, 5345528, 5345529, 5345530, 5345531, 5345532, 5345533, 5345534, 5345535, 5345536, 5345537, 5345538, 5345539, 5345540, 5345541, 5345542.